Are you on any medication? If so, the medicine could be affecting your heart. A common side effect of medication is heart palpitations. They feel like butterflies. I get them once in awhile. They get worse when I'm on certain medication. Even the Lexapro will increase my heart palpitations. I've been hooked up to a heart monitor several times. They only showed up once on the heart monitor. That was when I got my colonoscopy. I was taking prednisone at the time.
Heart palpitations are a symptom of mitral valve prolapse. With mitral valve prolapse, the heart valve doesn't always close completely. Many people have it and never know it. It's not usually anything to worry about
. If the valve doesn't close completely, then I'll frequently feel flutters and get really bad pins and needles in the hands and feet. Sometimes, it can be really scary. My arm will feel so numb and fat and won't be able to move. I have to use my other arm to shake it and bring it back to life. I will literally wake up in the middle of night, not able to move my arm, and jump up on my bed, out of fear. They got worse when I was taking prednisone.
Joy - 47 yrs and counting; Dx Colitis Dec 06 (also had IBS); Currently in remission
Figuring out how to reduce a flare or get into remission is a trial and error experience. Don't expect your GI to have all the answers. He was trained in making diagnoses, prescribing medications, and surgically removing the colon. He was not trained in alternative treatments. That's why they are called alternative treatments.
What works for me: Fecal transplantation, Probiotics, Anti-inflammatory foods, No HFCS, No foods high in fructose, No artificial sweeteners, No pro-inflammatory foods when flaring, Vitamins, Lexapro (for stress).
Post Edited (subdued) : 9/20/2009 11:33:21 AM (GMT-6)